Effective curves on \(\overline{\mathrm{M}}_{0,n}\) from group actions. (English) Zbl 1329.14064

Let \(\overline{M}_{0,n}\) be the moduli space of stable \(n\)-pointed rational curves. There is a natural \(S_n\)-action on \(\overline{M}_{0,n}\) that permutes the marked points. For a subgroup \(G\) of \(S_n\), let \(\overline{M}_{0,n}^G\) be the union of irreducible components of the \(G\)-fixed locus that intersect the interior \(M_{0,n}\). Imposing suitable numerical conditions on \(G\), \(\overline{M}_{0,n}^G\) then becomes an irreducible curve on \(\overline{M}_{0,n}\). The aim of this paper is to compute the numerical class of \(\overline{M}_{0,n}^G\) and to determine whether it is an effective linear combination of one-dimensional boundary strata of \(\overline{M}_{0,n}\) (called F-curves). The authors come up with a method to approach this computational problem using Losev-Manin spaces [A. Losev and Y. Manin, Mich. Math. J. 48, 443–472 (2000; Zbl 1078.14536)] and tori degenerations. They demonstrate the method by focusing on the cases when \(G\) is either a cyclic group or a dihedral group. The outcome seems to suggest that the numerical classes of \(\overline{M}_{0,n}^G\) are always effective linear combinations of F-curves.


14H10 Families, moduli of curves (algebraic)


Zbl 1078.14536


M0nbar; Macaulay2
Full Text: DOI arXiv


[1] Carr, S.: A polygonal presentation of \({Pic(\overline{\mathfrak{M}}_{0,n})}\) , (2009). arXiv:0911.2649 · Zbl 1358.14016
[2] Castravet, A.-M., Tevelev, J.: Rigid curves on \({\overline{M}_{0,n}}\) and arithmetic breaks. Compact moduli spaces and vector bundles, pp. 19-67 (2012) · Zbl 1254.14028
[3] Castravet, A.-M.; Tevelev, J., Hypertrees, projections, and moduli of stable rational curves, J. Reine Angew. Math., 675, 121-180, (2013) · Zbl 1276.14040
[4] Castravet, A.-M., Tevelev, J.: \({\overline{M}_{0,n}}\) is not a Mori Dream Space, 2013. arXiv:1311.7673, to appear in Duke Math. J. · Zbl 1343.14013
[5] Chen, D., Square-tiled surfaces and rigid curves on moduli spaces, Adv. Math., 228, 1135-1162, (2011) · Zbl 1227.14030
[6] Doran, B., Giansiracusa, N., Jensen, D.: A simplicial approach to effective divisors in \({\overline{M}_{0,n}}\) , (2014) arXiv:1401.0350 · Zbl 1405.14020
[7] Gelfand I.M., Kapranov M.M., Zelevinsky A.V.: Discriminants, Resultants and Multidimensional Determinants, Modern Birkhäuser Classics. Birkhäuser Boston Inc., Boston (2008) · Zbl 1138.14001
[8] Grayson, D., Stillman, M.: Macaulay2 version 1.6.
[9] Hassett, B., Moduli spaces of weighted pointed stable curves, Adv. Math., 173, 316-352, (2003) · Zbl 1072.14014
[10] Kapranov, M.M.: Chow quotients of Grassmannians. I, I. M. Gelfand Seminar, pp. 29-110 (1993) · Zbl 0811.14043
[11] Keel, S., Intersection theory of moduli space of stable \(n\)-pointed curves of genus zero, Trans. Am. Math. Soc., 330, 545-574, (1992) · Zbl 0768.14002
[12] Keel, S., McKernan, J.: Contractible Extremal Rays on \({\overline{M}_{0,n}}\) , (1996) arXiv:9607009 · Zbl 1072.14014
[13] Kollár, J.: Rational curves on algebraic varieties, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], vol. 32, Springer, Berlin (1996) · Zbl 0853.14020
[14] Kontsevich, M.; Manin, Yu., Gromov-Witten classes, quantum cohomology, and enumerative geometry, Commun. Math. Phys., 164, 525-562, (1994) · Zbl 0853.14020
[15] Losev, A.; Manin, Y., New moduli spaces of pointed curves and pencils of at connections, Mich. Math. J., 48, 443-472, (2000) · Zbl 1078.14536
[16] Moon, H.-B., Log canonical models for the moduli space of stable pointed rational curves, Proc. Am. Math. Soc., 141, 3771-3785, (2013) · Zbl 1358.14016
[17] Mumford D.: The Red Book of Varieties and Schemes, Expanded, Lecture Notes in Mathematics, vol. 1358. Springer, Berlin (1999) · Zbl 0945.14001
[18] Pandharipande, R., The canonical class of \({\overline{M}_{0,n}(P^r,d)}\) and enumerative geometry, Int. Math. Res. Notices, 4, 173-186, (1997) · Zbl 0898.14010
[19] Vermeire, P., A counterexample to fulton’s conjecture on \({\overline M_{0,n}}\), J. Algebra, 248, 780-784, (2002) · Zbl 1039.14014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.